Article

Analgesic Nephropathy due to Diclofenac in a 24-year-old Indian Male Patient: A Case Report

Sukant Pandit1★, Vishal Mishra1, Chetna Desai1★ Corresponding author

CORRESPONDENCE

Sukant Pandit

sukantpandit1803@gmail.com

Received: 05-07-2020; Revised: 22-07-2020; Accepted: 04-08-2020.

Volume 12, Issue 3 · pp. 291–293 · PUBLISHED · DOI: 10.5530/jyp.2020.12.79

View on JYP original site ↗

ABSTRACT

Analgesics are commonly prescribed first line agent for the treatment of rheumatological disorders like rheumatoid arthritis and ankylosing spondylitis. Renal toxicities are known adverse reactions of analgesics, however, acute onset renal injury due to analgesics in rheumatological disorders is not currently known. Here we describe a case of a 24-yearold Indian male patient who was diagnosed with ankylosing spondylitis three years back and was prescribed tablet Diclofenac 150 mg in three divided doses per day. The patient presented with breathlessness, pedal edema and decreased urine output on 24th February 2019. The patient was diagnosed to have bilateral End Stage Renal Disease (ESRD) with small kidneys, pulmonary edema and left ventricular dysfunction using echocardiography. The patient was symptomatically treated and later transferred for renal transplant. Renal toxicity of analgesics is known but is usually reported after years of exposure. This case is first of the kind of occurrence of ESRD within three years of exposure. This case highlights the need for monitoring in patients who are prescribed analgesics for a long duration especially in patients of rheumatological disorders.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Pandit, S., Mishra, V., & Desai, C. (). Analgesic Nephropathy due to Diclofenac in a 24-year-old Indian Male Patient: A Case Report. Journal of Young Pharmacists, 12(3), 291–293. https://doi.org/10.5530/jyp.2020.12.79